Peerfear.orgFear for no peers!
Your Guide To The Decongestant Actifed
Actifed is an over-the-counter medicine that works to relieve symptoms from allergies and colds in two ways
Actifed is an over-the-counter medicine that works to relieve symptoms from allergies and colds in two ways. The antihistamine properties work to block the body's production of the biochemical, histamine, which is triggered from allergic reactions to dust, dust mites, pollen, pet dander, trees and grasses. Actifed also contains a decongestant which works by constricting the blood vessels, while opening up the respiratory and nasal functions. This twofold property of Actifed allows for most aspects of the common cold and allergy to be controlled for several hours at a time. The active ingredients in this drug go by the pharmaceutical names, triprolidine hydrochloride (antihistamine) and pseudoephedrine hydrochloride (decongestant). Some of the symptoms which can be relieved by Actifed include runny nose, sneezing, cough, nasal drip, sinus pressure and watery eyes. This medication is safe for ages as young as 6-years old as long as they have half of the 1 tablet dosage. For children under 6, a doctor's recommendation is urged by the manufacturer. Each dose of Actifed Cold and Allergy will work from 4 to 6 hours. The makers claim that Actifed works very rapidly to relieve all symptoms of colds and allergies. For those who are taking MAOI inhibitors, or who have taken them in the past 14 days, Actifed is not safe. Any sedative, or hypnotics can react adversely with this medication as well. People suffering from hypertension or severe coronary artery disease are also advised against this medication. Smaller doses should be used for those who are suffering from prostrate difficulties. For nursing mothers, the pseudoephedrine and triprolidine ingredients can harm the baby because they can be excreted into breast milk. However, the FDA gives Actifed a category B rating which means that it is not thought to be harmful to pregnant women. Like most over-the-counter medications for allergy and cold relief, Actifed may cause drowsiness. On the contrary, it may cause nervousness or excitability in children. As with most medications, Actifed also urges anyone who has a doubt about the medication's compatibility with another drug they are taking, or about a physical condition they have, should immediately consult with their doctor before using. The white pills are a biconvex shape and include the writing, "Actifed M2A" on the scored side. The bottle comes with 100 tablets. There are also boxes of the medicine which come with 12 or 24 in each. The company Warner-Lambert Consumer Healthcare created Actifed, however, Pfizer markets the brand now. They make several liquid and gel-cap formulas for cold, allergy, a